Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes change in the pattern and amount of bleeding during periods?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
I am 40 yrs and have protected sex. Last month I missed my period and had negative urine test 1 1/2 weeks after I missed it and also negative blood test. I still didn't get my period until 3 1/2 weeks after I was supposed to start. This period was different from my normal ones.I usually have intense cramps followed by two days of heavy bleeding. This one lasted 7 and was very light and came and went. I had regular PMS symptoms (sore breasts, cramping and bloating) which did go away once I started bleeding. I was told by another docter on this site that I missed my previous period due to the fact that I have been training for a marathon and also because I I had a breast biopsy a few weeks before my previous missed period. I want to know if I should be concerned
Posted Thu, 26 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 48 minutes later
Brief Answer: No need to worry. Detailed Answer: Hello, Thanks for trusting us with your health concern. The change in the pattern and amount of bleeding is commonly associated with stress, anxiety or a mild hormonal disturbances. Since you had your periods almost 7 weeks after your last periods, a hormonal problem is likely. You can wait till your next cycle to see if the bleeding returns to normal. In case the cycles are longer and the bleeding remains light then few blood investigations will help in detecting the cause of irregularity. Right now there is no need to worry. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor